Alert archive / Arizona / Wind Advisories in 2015

Wind Advisory 13, NWS Flagstaff, AZ

December 24, 20154 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Dec 24, 2015, 5:34 PM MST for 4 counties in Arizona. It took effect at Dec 24, 2015, 11:00 PM MST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 24, 2015, 5:34 PM MST (00:34 UTC)
In effect from
Dec 24, 2015, 11:00 PM MST
Expired
Dec 25, 2015, 5:00 PM MST
In force
18 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2015-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2015-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 278 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
278 m²/s²
0-3 km storm-relative helicity
604 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

499 
WWUS75 KFGZ 250034
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
534 PM MST THU DEC 24 2015

AZZ005>008-011>017-039-040-251200-
/O.NEW.KFGZ.WI.Y.0013.151225T0600Z-151225T1800Z/
MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...PAGE...LEES FERRY...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...PRESCOTT...
SELIGMAN...ASH FORK...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...
HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
NAVAJO N.M....DILKON...KYKOTSMOVI
534 PM MST THU DEC 24 2015

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM
MST FRIDAY. 

* TIMING...GUSTY WINDS AHEAD OF A COLD FRONT WILL DEVELOP AROUND
  MIDNIGHT AND MOVE EASTWARD ACROSS NORTHERN ARIZONA THROUGH THE
  MORNING HOURS.  

* WINDS...GUSTY WINDS OF 40 MPH AND STRONGER ARE EXPECTED AHEAD
  OF AND WITH THE FRONTAL PASSAGE.

* IMPACTS...HIGH WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. IN ADDITION...REDUCED VISIBILITIES IN
  AREAS OF BLOWING SNOW COULD DEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
4 follow-up statements
029 
WWUS75 KFGZ 251044
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
344 AM MST FRI DEC 25 2015

AZZ011-014-017-260000-
/O.EXT.KFGZ.WI.Y.0013.000000T0000Z-151226T0000Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...GREER...PINETOP
344 AM MST FRI DEC 25 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

* TIMING...GUSTY WINDS AHEAD OF A COLD FRONT WILL CONTINUE
  TODAY...THEN DECREASE LATE THIS AFTERNOON.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50
  MPH ARE EXPECTED AHEAD OF AND WITH THE FRONTAL PASSAGE.

* IMPACTS...HIGH WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. IN ADDITION...REDUCED VISIBILITIES 
  IN AREAS OF BLOWING SNOW COULD DEVELOP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ005>008-012-013-015-016-039-040-251800-
/O.CON.KFGZ.WI.Y.0013.000000T0000Z-151225T1800Z/
MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...PAGE...LEES FERRY...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...PRESCOTT...
SELIGMAN...ASH FORK...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M....DILKON...
KYKOTSMOVI
344 AM MST FRI DEC 25 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING...

* TIMING...GUSTY WINDS AHEAD OF A COLD FRONT WILL CONTINUE THROUGH
  THE MORNING HOURS.

* WINDS...SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS OF 40 TO 55 MPH ARE
  EXPECTED AHEAD OF AND WITH THE FRONTAL PASSAGE.

* IMPACTS...HIGH WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. IN ADDITION...REDUCED VISIBILITIES 
  IN AREAS OF BLOWING SNOW COULD DEVELOP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
507 
WWUS75 KFGZ 251607
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
907 AM MST FRI DEC 25 2015

AZZ005>008-012-015-251715-
/O.CAN.KFGZ.WI.Y.0013.000000T0000Z-151225T1800Z/
MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-COCONINO PLATEAU-
YAVAPAI COUNTY MOUNTAINS-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...PAGE...LEES FERRY...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...PRESCOTT...
SELIGMAN...ASH FORK...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK
907 AM MST FRI DEC 25 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

STRONG SOUTHWEST WINDS EARLY THIS MORNING HAVE DECREASED AS THE
COLD FRONT MOVES EAST. THIS WIND ADVISORY HAS BEEN CANCELLED FOR
AREAS ROUGHLY FROM FLAGSTAFF WESTWARD. EXPECT SOUTHWEST WINDS
RANGING FROM 15 TO 25 MPH FOR THE REMINDER OF TODAY.

$$

AZZ013-016-039-040-251800-
/O.CON.KFGZ.WI.Y.0013.000000T0000Z-151225T1800Z/
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M....DILKON...
KYKOTSMOVI
907 AM MST FRI DEC 25 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING...

* TIMING...GUSTY WINDS AHEAD OF A COLD FRONT WILL CONTINUE 
  THROUGH THE MORNING HOURS. 

* WINDS...SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS OF 40 TO 55 
  MPH ARE EXPECTED AHEAD OF AND WITH THE FRONTAL PASSAGE. 

* IMPACTS...HIGH WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. IN ADDITION...REDUCED VISIBILITIES 
  IN AREAS OF BLOWING SNOW COULD DEVELOP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ011-014-017-260000-
/O.CON.KFGZ.WI.Y.0013.000000T0000Z-151226T0000Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...GREER...PINETOP
907 AM MST FRI DEC 25 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...GUSTY WINDS AHEAD OF A COLD FRONT WILL CONTINUE 
  TODAY...THEN DECREASE LATE THIS AFTERNOON. 

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 
  MPH ARE EXPECTED AHEAD OF AND WITH THE FRONTAL PASSAGE. 

* IMPACTS...HIGH WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. IN ADDITION...REDUCED VISIBILITIES 
  IN AREAS OF BLOWING SNOW COULD DEVELOP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
857 
WWUS75 KFGZ 251832
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1132 AM MST FRI DEC 25 2015

AZZ011-014-017-260000-
/O.CON.KFGZ.WI.Y.0013.000000T0000Z-151226T0000Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...GREER...PINETOP
1132 AM MST FRI DEC 25 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...GUSTY WINDS AHEAD OF A COLD FRONT WILL CONTINUE
  TODAY...DECREASE THROUGH THE AFTERNOON.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50
  MPH ARE EXPECTED AHEAD OF AND WITH A COLD FRONTAL PASSAGE.

* IMPACTS...HIGH WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. IN ADDITION...REDUCED VISIBILITIES 
  IN AREAS OF BLOWING SNOW COULD DEVELOP. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
550 
WWUS75 KFGZ 252353
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
453 PM MST FRI DEC 25 2015

AZZ011-014-017-260100-
/O.EXP.KFGZ.WI.Y.0013.000000T0000Z-151226T0000Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...ST. JOHNS...
SPRINGERVILLE...SHOW LOW...GREER...PINETOP
453 PM MST FRI DEC 25 2015

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

WIND SPEEDS HAVE DECREASED BEHIND A COLD FRONT THAT MOVED THROUGH
THE AREA. THOUGH BREEZY AT TIMES...WINDS ARE EXPECTED TO REMAIN
BELOW ADVISORY THRESHOLD THROUGH THE REMAINDER OF THE NIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 24, 3:06 PM MST, 2 hours 28 minutes earlier.

Area forecast discussion, Dec 24, 3:06 PM MST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
306 PM MST THU DEC 24 2015

.SYNOPSIS...ISOLATED TO SCATTERED LIGHT RAIN AND SNOW SHOWERS
WILL CONTINUE TODAY. BEGINNING LATE TONIGHT...A VERY COLD WINTER
WEATHER SYSTEM WILL BEGIN TO CROSS NORTHERN ARIZONA BRINGING A
GOOD CHANCE FOR RAIN AND SNOW INTO SATURDAY. SATURDAY PROMISES TO
BE EXTREMELY COLD AND WINDY WITH SNOW REMAINING A POSSIBILITY FROM
FLAGSTAFF EASTWARD. CONDITIONS ARE EXPECTED TO GRADUALLY IMPROVE
ON SUNDAY FROM WEST TO EAST.

&&

.DISCUSSION...FOR THE REMAINDER OF TODAY...EXPECT ISOLATED TO
SCATTERED LIGHT RAIN AND SNOW SHOWERS PRIMARILY OVER HIGHER
TERRAIN. LITTLE TO NO SNOW ACCUMULATION IS EXPECTED.

BEGINNING LATE TONIGHT...A COLD FRONT IS FORECAST TO SWEEP ACROSS
NORTHERN ARIZONA FROM THE NORTHWEST TO SOUTHEAST. EXPECT RAPIDLY
FALLING SNOW LEVELS BEHIND THE FRONT...FALLING TO THE VALLEY
FLOORS OVER THE NORTHERN THIRD OF THE STATE TO JUST BELOW 4000 FT
IN CENTRAL ARIZONA. THE BEST CHANCES FOR SNOW WILL BE DURING THE
MORNING HOURS WITH AN ADDITIONAL INCH OR TWO POSSIBLE OVER MOST
AREAS ABOVE 6000 FEET AND LESS THAN 2 INCHES BELOW 6000 FEET. THE
EXCEPTION WILL BE ALONG THE KAIBAB PLATEAU...WHERE 3 TO 7 INCHES
OF SNOW IS POSSIBLE. IN ADDITION...STRONG SOUTHWEST WINDS WILL
OCCUR ALONG AND AHEAD OF THE FRONT LEADING TO POOR VISIBILITY IN
BLOWING SNOW.

FRIDAY NIGHT INTO SATURDAY...A CLOSED LOW IS FORECAST TO DEVELOP
AND SHIFT INTO SOUTHEAST ARIZONA. MOISTURE WRAPPING AROUND THE
NORTH SIDE OF THE LOW WILL BRING A CONTINUATION OF SNOW ESPECIALLY
TO THE WHITE MTNS AND A CHANCE FARTHER WEST TO THE FLAGSTAFF AREA.
SNOWFALL POTENTIAL IN THESE SITUATIONS IS FOCUSED ON THE NORTH
SIDE OF THE HIGHER TERRAIN AND PLACES LIKE GREER...VERNON...EAGAR-
SPRINGERVILLE COULD SEE SEVERAL INCHES OF SNOW.

THE OTHER STORY SATURDAY WILL BE VERY COLD TEMPERATURES AND GUSTY
NORTHEAST WINDS. MORNING WIND CHILLS IN THE FLAGSTAFF AREA SHOULD
BE NEAR -10F...AND AREAS ALONG THE HIGHER TERRAIN ARE LIKELY TO
SEE WIND CHILLS REMAIN IN THE SINGLE DIGITS ALL DAY. ACTUAL AIR
TEMPERATURES WILL BE 20+ DEGREES BELOW NORMAL ON SATURDAY.

SUNDAY AND MONDAY...EXPECT BELOW NORMAL TEMPERATURES WITH A
CHANCE OF SNOW LINGERING NEAR THE WHITE MOUNTAINS ON SUNDAY. MODEL
DATA SUGGESTS THAT NORTHERN ARIZONA MAY BE AFFECTED BY ANOTHER
WINTER WEATHER SYSTEM AROUND TUESDAY.

&&

.AVIATION...FOR THE 00Z PACKAGE...TIL 04Z FRI...AREAS OF MVFR
CIGS/VISBYS TO CONTINUE ESPECIALLY ACROSS THE HIGH TERRAIN DUE TO
UPSLOPE STRATUS AND OR WIDELY SCT -SHRA -SHSN. A COLD FRONT ALONG
THE AZ/UT BORDER THIS AFTERNOON WILL MOVE INTO NWRN AZ AFT 04Z FRI.
AFT 04Z FRI...WIDESPREAD MVFR/IFR CONDITIONS WITH SHSN ARRIVE ACROSS
COCONINO COUNTY AND SPREAD SOUTHEASTWARD THROUGH FRIDAY MORNING.

SFC WINDS TO CONTINUE TO BLOW TONIGHT GENERALLY S-SW 15-25 KT.
GUSTS TO INCREASE TO 25-35KT BTWN 10-16Z. AFT 16Z SRN PORTIONS OF
NAVAJO AND APACHE COUNTIES TO HAVE SW WINDS 20-30 GUSTS TO 40 KT.
AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. LESS WIND
ELSEWHERE.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY FROM 11
PM THIS EVENING TO 11 AM MST  FRIDAY FOR AZZ004.

&&

PUBLIC...RR
AVIATION...DL

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Dec 24, 2:49 PM MST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
249 PM MST THU DEC 24 2015

AZZ004>018-037>040-251300-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
249 PM MST THU DEC 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TONIGHT

SNOW SHOWERS WILL INCREASE IN COVERAGE ACROSS THE HIGHER TERRAIN
AS A STRONG COLD FRONT APPROACHES THE REGION. THE HEAVIEST SNOW IS
EXPECTED OVER THE KAIBAB PLATEAU WHERE A WINTER WEATHER ADVISORY
REMAINS IN EFFECT FROM TONIGHT THROUGH FRIDAY MORNING. PEOPLE
PLANNING TRAVEL ACROSS NORTHERN ARIZONA'S HIGHER TERRAIN SHOULD BE
PREPARED FOR WINTER DRIVING CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AREAS OF ACCUMULATING SNOW ARE LIKELY FRIDAY AS THE COLD FRONT
MOVES ACROSS THE NORTHLAND. SNOW LEVELS SHOULD FALL TO 2000 FEET
OR EVEN LOWER.

SATURDAY WILL SEE SNOW SHOWERS CONTINUING ACROSS NAVAJO AND
APACHE COUNTIES...WITH A CHANCE OF SHOWERS ELSEWHERE. EXPECT VERY
COLD TEMPERATURES WITH AFTERNOON HIGHS AROUND 20 DEGREES BELOW
NORMAL. NORTHERLY WIND SPEEDS OF 15 TO 25 MPH WILL BRING BRISK
WIND CHILLS. GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH SUNDAY
MORNING ALONG AND SOUTH OF THE MOGOLLON RIM...WITH WINDS CHILLS
BELOW ZERO ACROSS THE RIM COUNTRY.

ON SUNDAY...A CHANCE OF SNOW SHOWERS WILL PERSIST ALONG THE NEW
MEXICO BORDER. DRY BUT COLD CONDITIONS EXPECTED MONDAY...THEN
ANOTHER COLD LOW PRESSURE SYSTEM WILL BRING A SLIGHT CHANCE OF
SHOWERS TUESDAY.

PLAN ACCORDINGLY AND STAY TUNED FOR FURTHER UPDATES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE.

Nearby

Wind Advisories in Arizona, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.